Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 77, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 3, 2002, 6:14 PM EDT for Gilchrist County, Suwannee County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2002, 6:14 PM EDT (22:14 UTC)
- Expired
- Jul 3, 2002, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Gilchrist County, FL, Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:30 PM EDT | Thunderstorm Wind | Hildreth, FL | Large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 032214 SVRJAX FLC041-121-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 614 PM EDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILCHRIST COUNTY IN NORTHERN FLORIDA SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 700 PM EDT * AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE TO 7 MILES SOUTHWEST OF LIVE OAK...MOVING SOUTH AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HILDRETH AT 630 PM EDT... OBRIEN AT 640 PM EDT AND BRANFORD AT 655 PM EDT. HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:45 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 3, 4:45 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 PM EDT WED JUL 03 2002 UPDATE...RAISED POPS TO 40 PCT THIS EVE ALONG A PART OF THE COASTAL ZONES EXCEPT FOR ST JOHNS AND FLAGLER. OUTFLOW BOUNDARY (FROM STRONG THUNDERSTORMS OVER THE OKEFENOKEE SWAMP) PUSHING INTO THE WESTERN AREAS OF CAMDEN...NASSAU...AND DUVAL. THE OUTFLOW WAS COLLIDING WITH THE SEABREEZE AND WAS PRODUCING A CLUSTER OF THUNDERSTORMS WHICH WERE MOVING SLOWLY SOUTH. BECAUSE OF THE SLOW STORM MOTION THE MAIN CONCERNS WILL BE LOCALLY HEAVY RAINS. SOME OF THE STORMS TO THE SOUTH (ACROSS NORTH CENTRAL FL) MAY CONTINUE TO PRODUCE HAIL AS RESULT OF UPPER DRY AIR INTRUSION. PREVIOUS DISCUSSION... CURRENTLY...UPPER LEVEL LOW WAS ACROSS SOUTH CENTRAL FLORIDA WITH A BROADER FEATURE NEAR THE CAROLINA COAST. A VORT MAX IN THE COASTAL WATERS OFF THE EAST CENTRAL FLORIDA COAST WAS PRODUCING THUNDERSTORMS THERE. THERE WAS AN UPPER ANTICYCLONE OVER LOUISIANA WITH A VORT MAX SLIDING SOUTH ALONG THE PERIPHERY OF IT WESTERN TN. A VORT LOBE EXTENDED SOUTH TO CENTRAL GA. SURFACE ANALYSIS INDICATED A WEAK TROUGH OVER THE FCST AREA. THE EAST COAST SEABREEZE WAS JUST EAST OF THE ST JOHNS RIVER AND PUSHING INLAND BUT NOT PRODUCING ANY STORMS. THE WEST COAST SEABREEZE WAS NOT PROGRESSING AS FAR INLAND BUT WAS PRODUCING SCATTERED THUNDERSTORMS DUE TO MORE MOISTURE AND INSTABILITY. THUNDERSTORMS HAD ALSO DEVELOPED OVER THE OKEFENOKEE SWAMP. THE STORMS WERE DRIFTING SOUTH AND SOUTHWEST. MODELS/ZFP...SPC HAS OUR EXTREME NORTH CWA UNDER A SLIGHT RISK OF SEVERE WX THIS EVE AS A RESULT OF GOOD THERMAL TROUGH SETTING UP AND VORT MAX DROPPING SOUTH ON BACK SIDE OF UPPER TROUGH. MOST OF THE VORT ENERGY PASSES WEST BUT SOME PVA IN GA MAY ENHANCE EFFECTS OF THE LOW LEVEL CONVERGENCE. WILL GO WITH SCATTERED STORMS MAINLY INLAND THIS EVE WHERE SEABREEZES CONVERGE (NEAR I-75) AND MENTION POSSIBLE STRONG STORMS IN GA. THE UPPER LOWS GRADUALLY MOVE EAST AND BROADEN OUT NEXT COUPLE OF DAYS...MID AND UPPER IMPULSES CONTINUE TO DROP SOUTH MAINLY WEST OF CWA. AT THE SAME TIME THE ETA MODEL KEEPS THE SURFACE TROUGH DRAPED FROM THE CAROLINAS TO ACROSS GA WITH THE ATLANTIC RIDGE BUILDING ACROSS SOUTH FL. HAVE GONE WITH DIURNAL TYPE CONVECTION WITH GREATEST POPS TOWARDS GULF COAST. EXTENDED...BLOCKING PATTERN WITH LARGE UPPER RIDGE IN THE WESTERN U.S. AND TROUGH IN THE NE U.S. WEAK PRESSURE PATTERN ALOFT IN THE SE U.S. WITH ATLANTIC RIDGE MOVING NORTH INTO NORTH FLORIDA AND THEN SHIFTING SOUTH AGAIN TUESDAY AS A COLD FRONT PUSHES SOUTH. WILL CONTINUE WITH NEAR CLIMO CONDITIONS. PRELIM AMG TT 071/090 072/091 073 08353 SSI BB 074/088 073/089 074 08233 JAX BB 072/090 073/092 073 08243 SGJ BB 073/089 073/091 073 08253 GNV TT 071/090 072/090 073 08353 OCF TT 071/090 072/090 074 08353= .JAX... .GA...NONE. .FL...NONE. PP
In the hours before
Local storm report, Jul 3, 4:49 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
449 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM GAINESVILLE FL .75 INCH HAIL
07/03/02 ALACHUA
PPLocal storm report, Jul 3, 5:00 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
500 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM GAINESVILLE FL .75 INCH HAIL
07/03/02 ALACHUA
0400 PM TAYLOR FL WIND DAMAGE
07/03/02 BAKER EMERGENCY MANAGEMENT
REPORTED TREES DOWN IN
THE TAYLOR AREA
PP/HESSLocal storm report, Jul 3, 6:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
600 PM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM GAINESVILLE FL .75 INCH HAIL
07/03/02 ALACHUA
0400 PM TAYLOR FL WIND DAMAGE
07/03/02 BAKER EMERGENCY MANAGEMENT
REPORTED TREES DOWN IN
THE TAYLOR AREA
0400 PM OLUSTEE 5 N FL WIND DAMAGE
07/03/02 BAKER EMERGENCY MANAGEMENT
REPORTED TREES DOWN
ALONG I-10 IN WESTERN
PORTION OF COUNTY
0500 PM SILCO 5 SW GA WIND DAMAGE
07/03/02 CAMDEN EMERGENCY MANAGEMENT
TREES DOWN ALONG
COUNTY ROAD 40 IN SW
PORTION OF COUNTY
PP/HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:32 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 43 min |
| Jul 3, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 48 min |
| Jul 3, 4:23 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 52 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Union | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.